According to reports, the Indian government will soon issue guidelines regarding adverse events following immunization (AEFI) that are being reported after the administration of the COVID-19 vaccine. If this transpires, it will help doctors and those who have been vaccinated to identify changes in their body such as blood clots, other abnormal/severe symptoms after the vaccination. The guidelines will also assist medical professionals to treat such abnormal responses. Recently, several abnormal incidents have been reported after the administration of the AstraZeneca-Oxford University’s COVID-19 vaccine.
The official sources informed that the government is investigating the abnormal/adverse incidents which are arising after vaccination. After a thorough investigation of the cases, the guidelines will be issued. Initial interpretations indicate a possible genetic connection in reported incidents of European countries.
In India, the National Committee of AEFIs (comprising physicians, researchers and vaccine experts) is investigating the unusual AEFIs in 700 people administered with the AstraZeneca vaccine. Necessary guidelines are expected to be issued this week after the results of this study.
AIIMS director Dr Randeep Guleria said that the occurrences of thrombocytopenia (low platelet count in the blood) after vaccination is likely to reduce in India. He further added that Vaccine-related side effects are more likely in Western countries than in India or Asian countries. He said that symptoms of thrombocytopenia is a common occurrence after vaccination and it would not be difficult to treat.
The second wave of the pandemic is wreaking havoc in the country. India is recording over 1 lakh daily cases of fresh infections from the past week. On Monday, India reported 1,68,912 COVID-19 cases. Amid concerning reports regarding AstraZeneca’s vaccine, to curb the rapidly spreading pandemic, India has approved the emergency use of Russia’s Sputnik V vaccine.